Get E-Book on COVID-19

Q. I am diabetic and have cold toes and feet with sweating. Why do I get this?

Answered by
Dr. Ankush Gupta
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jun 09, 2020

Hello doctor,

I am 66 years, 175 cm, 72 kg. I have diabetes from 2009 and hypothyroid from 2011. I am taking Janumet (50/500) BD and Thyronorm (75) OD. My blood sugar is 105 - 111, HbA1C 6.7. TSH is1.93 and Hb is 11.9.

My lipid profile is normal. Serum creatinine is 1.16. My diabetes has been under control by medicines since inception. My BP is 125/82 mmHg. Temperature is 98.0 F. Sometime I feel cold in my toes, even when my feet are sweating. Can you suggest some remedies?

Dr. Ankush Gupta

Critical Care Physician Diabetology
#

Hi,

Welcome to icliniq.com.

HbA1c (Glycated hemoglobin) is still on the higher side. It should be below 6 to be normal. Do regular testing of FBS (fasting blood sugar), PPBS (postprandial blood sugar) to monitor the blood sugar levels. Coldness in feet can be due to less blood supply to feet that can happen in case of any clot in blood vessels.

Peripheral neuropathy is also common in diabetes which can lead to less sensation in feet. I would suggest you undergo color Doppler leg to rule out any clot. Tablet Gabapentin once daily you can start along with previous medicines.


Was this answer helpful?

 | 

Thank you doctor,

I am also taking Deplatt CV 20 (OD after dinner) for seven years. Blood clot is less likely. As of now (because of COVID), I do not want to go to a hospital. I will start tablet Gabapentin (after dinner) from tomorrow. Until I go to a hospital, can I do some thing for peripheral neuropathy?

Dr. Ankush Gupta

Critical Care Physician Diabetology
#

Hi,

Welcome back to icliniq.com.

The only thing you can do to prevent peripheral neuropathy is to keep blood sugar under control. And daily examination of feet and legs to check for an ulcer or injury. Daily walk for 30 minutes.


Was this answer helpful?

 | 

Related Questions:
Kindly guide me with the medicine to control diabetes.
Diabetes is not under control even after taking medications. Kindly advise.
I have a low grade burning sensation in the right thigh near groin. Why?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have a burning sensation on the feet for three days and under Clonazepam. Why does this occur?

Query: Hello doctor,I have a burning sensation on the feet for three days. I am currently under Clonazepam.  Read Full »

Can iron deficiency cause tremors?

Query: Hi doctor, I am just wondering if it is possible to have neurological symptoms with low ferritin levels. My hemoglobin is 13, but the last check on ferritin said it was 5.3. I am suffering severe internal tremors, fatigue, cold hands and feet and weak shaking legs. My symptoms improve while on a s...  Read Full »

I fell sick on a trip abroad. What should I do?

Query: Hi doctor,I am currently abroad on a trip. Suddenly, I got cold sweats, headaches, and phlegmy coughs. I then puked and got mostly better. I just saw blood in my stool, but I feel fine now. What to do?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.